Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 281, NWS North Platte, NE

July 12, 2007Blaine County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 12, 2007, 2:38 PM CDT for Blaine County, Nebraska. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2007, 2:38 PM CDT (19:38 UTC)
Expired
Jul 12, 2007, 3:32 PM CDT
In force
54 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Blaine County, NE

The radar

The North Platte radar (KLNX), 51 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 2:55 PM CDTHAIL 0.886 Nne Dunning, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 2:03 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 121938
SVRLBF
NEC009-122045-
/O.NEW.KLBF.SV.W.0281.070712T1938Z-070712T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
238 PM CDT THU JUL 12 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF BREWSTER...

* UNTIL 345 PM CDT

* AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTH OF DUNNING...OR ABOUT 11 MILES WEST OF BREWSTER...AND MOVING
  SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUNNING BY 255 PM CDT...
  9 MILES SOUTHWEST OF MILBURN DIVERSION DAM STATE WILDLIFE
  MANAGEMENT AREA BY 335 PM CDT...

LAT...LON 4198 9981 4199 10024 4174 10026 4175 9972

$$

MASEK
3 follow-up statements
000 
WWUS53 KLBF 121955
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CDT THU JUL 12 2007

NEC009-122045-
/O.CON.KLBF.SV.W.0281.000000T0000Z-070712T2045Z/
BLAINE NE-
255 PM CDT THU JUL 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN BLAINE COUNTY...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DUNNING...OR ABOUT 11 MILES SOUTHWEST OF BREWSTER...
MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHWEST OF MILBURN DIVERSION DAM STATE WILDLIFE
  MANAGEMENT AREA BY 330 PM CDT...

LAT...LON 4198 9981 4199 10024 4174 10026 4175 9972

$$

MASEK
000 
WWUS53 KLBF 122011
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 PM CDT THU JUL 12 2007

NEC009-122045-
/O.CON.KLBF.SV.W.0281.000000T0000Z-070712T2045Z/
BLAINE NE-
311 PM CDT THU JUL 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN BLAINE COUNTY...

AT 308 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF DUNNING...OR ABOUT 12
MILES SOUTHWEST OF BREWSTER...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHWEST OF MILBURN DIVERSION DAM STATE WILDLIFE
  MANAGEMENT AREA BY 325 PM CDT...

LAT...LON 4198 9981 4199 10024 4174 10026 4175 9972

$$

MASEK
000 
WWUS53 KLBF 122032
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CDT THU JUL 12 2007

NEC009-122041-
/O.CAN.KLBF.SV.W.0281.000000T0000Z-070712T2045Z/
BLAINE NE-
331 PM CDT THU JUL 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BLAINE COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED INTO CUSTER COUNTY. ADDITIONAL SEVERE 
THUNDERSTORMS ARE STILL POSSIBLE AS A WATCH REMAINS IN EFFECT.

LAT...LON 4198 9981 4199 10024 4174 10026 4175 9972

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:48 AM CDT, 10 hours 50 minutes earlier.

Area forecast discussion, Jul 12, 3:48 AM CDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 AM CDT THU JUL 12 2007

.SYNOPSIS...
BLOCKING PATTERN WILL PERSIST IN THE NEAR TERM WITH COOL FRONT TO
SLIP SOUTH ACROSS NEBRASKA TODAY. THE FRONT BRINGS A CHANCE FOR
STORMS THIS AFTERNOON INTO THE EVENING...WITH A SLIGHT CHANCE FOR
SEVERE THUNDERSTORM DEVELOPMENT ACROSS THE SOUTHWEST.

&&

.DISCUSSION...
NOON TODAY A COLD FRONT WILL PUSH SOUTH INTO NORTHERN NEBRASKA
AND BECOME THE FOCUS FOR STORM DEVELOPMENT AROUND 4 PM CDT WHEN
THE BOUNDARY WILL EXTEND NORTHWEST TO SOUTHEAST PARALLELING THE
PLATTE RIVER ACROSS SOUTHWEST NEBRASKA. THE BOUNDARY WILL THEN
CONTINUE TO PUSH SOUTHWEST AND EXITING SOUTHWEST NEBRASKA BY
MIDNIGHT. THE ATMOSPHERE WILL DESTABILIZE INTO THE AFTERNOON AS
LAPSE RATES STEEPEN AND MOISTURE POOLS ALONG THE BOUNDARY. A
DISTURBANCE THAT DROPS SOUTHEAST DURING THE EVENING WILL FOCUS
CONVECTION GENERALLY SOUTH OF INTERSTATE 80S INTO THE EVENING.
LARGE HAIL WILL BE THE PRIMARY THREAT WITH WEAK WINDS ALOFT TO
MAKE FOR SLOW STORM MOVEMENT WHILE PRECIPITABLE H20 WILL RISE TO 1
TO 1 1/2 INCHES FOR THE SLOW MOVING STORMS TO GENERATE AREAS OF
HEAVY RAINFALL. JET COUPLING DURING THE EVENING WILL ALSO ENHANCE
LIFT FOR STORM DEVELOPMENT.

OVERNIGHT THE FRONT WILL BACK TO THE FOOTHILLS AS HIGH PRESSURE
DOMINATES AT THE SURFACE AND ALOFT INTO FRIDAY. THE NORTHWEST FLOW
WILL MAINTAIN COOLER TEMPERATURES THROUGH FRIDAY. THEN A WEAK COLD
FRONT WILL DROP SOUTH THROUGH THE PLAINS OVERNIGHT FRIDAY WITH
CONVECTION FORMING ON THE HIGH PLAINS AND MOVING SOUTHEAST THAT
COULD BRING A FEW STORMS ACROSS THE FAR SOUTHWEST THROUGH THE
EVENING. BEYOND BUILDING HEIGHTS INTO THE WEEKEND WILL SEND
WARMER AIR EAST AND TEMPERATURES TRENDING UPWARDS INTO THE 90S FOR
HOT AND DRY CONDITIONS THROUGH MIDWEEK.

&&

.AVIATION...
VFR CEILINGS AND VISIBILITIES ARE EXPECTED AT KLBF AND KVTN...AS
WELL AS ALONG ALL OF TWEB ROUTES 098...264 AND 274 THROUGH 18Z
TODAY. AFTER 18Z...MVFR CEILINGS ARE POSSIBLE AT KLBF AND ALONG TWEB
ROUTES 264 AND 274 THROUGH 03Z. IN ADDITION TO MVFR
CEILINGS...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG
THE EASTERN HALF OF TWEB ROUTE 264 AND THE EASTERN HALF OF TWEB
ROUTE 274...AND AT KLBF FROM 20Z THROUGH 03Z. SOME SFC WIND GUSTS TO
45 KTS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS. AFTER 03Z THIS
EVENING...VFR CEILINGS AND VISIBILITIES ARE EXPECTED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

TLK/CLB
Hazardous weather outlook, Jul 12, 5:35 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
535 AM CDT THU JUL 12 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-131030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
535 AM CDT THU JUL 12 2007 /435 AM MDT THU JUL 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A WEAK FRONTAL BOUNDARY WILL STALL ACROSS THE CENTRAL SANDHILLS
TODAY AND WILL SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT
THIS AFTERNOON AND EVENING. AT THIS TIME...THE FRONT IS EXPECTED
TO STALL ALONG A LINE EXTENDING FROM ANTIOCH TO SARGENT.
AFTERNOON HEATING...COMBINED WITH THE ARRIVAL OF AN UPPER LEVEL
DISTURBANCE WILL INITIATE THUNDERSTORMS. SOUTH OF THE
FRONT...THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. AS THUNDERSTORMS BECOME BETTER
ORGANIZED ACROSS SOUTHWESTERN NEBRASKA THIS EVENING...THEY WILL BE
CAPABLE OF PRODUCING HEAVY RAIN...MAINLY SOUTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN PORTIONS OF THE
OUTLOOK AREA LATE ON FRIDAY AND SATURDAY. NO SEVERE THUNDERSTORMS
ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT SOUTH OF A LINE
FROM ANTIOCH TO SARGENT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 3:06 PM CDTSevere Thunderstorm WarningLBFCuster54 min
Jul 12, 3:37 PM CDTSevere Thunderstorm WarningLBFHooker, McPherson53 min
Jul 12, 3:44 PM CDTTornado WarningLBFCuster46 min
Jul 12, 4:17 PM CDTSevere Thunderstorm WarningLBFCuster43 min
Jul 12, 4:29 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, McPherson46 min
Jul 12, 5:15 PM CDTSevere Thunderstorm WarningLBFCuster17 min
Jul 12, 6:51 PM CDTSevere Thunderstorm WarningLBFFrontier54 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.